MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER
Model Number 420718
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the patient used a catheter that expired in 2017.Per additional information received, the product was already expired before being shipped to the patient.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿bard clean-cath sterile catheter for intermittent catheterization.Visually inspect the product for any imperfections or surface deterioration prior to use.For urological use only.To use: insert rounded end of catheter.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Contains or presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".
 
Event or Problem Description

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
CLEAN CATH VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7395605
Report Number1018233-2018-01044
Device Sequence Number1094503
Product Code KOD
UDI-Device Identifier00801741038761
UDI-Public(01)00801741038761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2017
Device Model Number420718
Device Catalogue Number420718
Device Lot NumberNGWB2235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1